# SDR CWQA20230925001

- Difficulty date: September 22, 2023
- Submitted: September 25, 2023
- Operation: Air carrier
- Aircraft: N913CL
- Make and model: Cessna 560XL
- Aircraft serial: 5605718
- Aircraft time: 6,886 hours, 4,652 cycles
- System (JASC): 4990 · APU Oil System
- Part: Unknown
- Part number: UNKNOWN
- Condition: Unknown
- Location: Unknown
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A, O

## Discrepancy

DURING CLIMB CREW NOTICED SMELL (NON-ELECTRICAL) IN COCKPIT AND SUBSEQUENTLY CONFIRMED SMOKE IN CABIN.  CLIMB DISCONTINUED AROUND 16,000 AND UPON POWER REDUCTION SMOKE BEGAN TO DISSIPATE.  UNSCHEDULED LANDING PERFORMED, CHECKLIST FOLLOWED, EMERGENCY DECLARED, AND LANDED WITHOUT INCIDENT.  NO VISIBLE SIGNS OF FIRE WERE NOTICED. MAINTENANCE EVALUATION FOUND APU OIL LEVEL OVER SERVICED, HOWEVER NO OIL RESIDUE IN BLEED LINES NOR ACM SYSTEM.  EXCESS APU OIL SIPHONED TO PROPER LEVEL, LONG APU GROUND RUN AND HIGH POWER ENGINE GROUND RUNS PERFORMED WITHOUT ANY ISSUES.  OPERATIONAL CHECK FLIGHT PERFORMED WITHOUT ISSUES.  PROBABLE CAUSE ATTRIBUTED TO OIL VAPORS FROM APU COLLECTING ACM WHICH WERE LATER FLASHED OFF INTO OIL HAZE/SMOKE BECAUSE OF HOTTER ENGINE BLEED TEMP DURING TAKEOFF.
